# SDR MALA040292

- Difficulty date: March 29, 2004
- Submitted: April 1, 2004
- Operation: Air carrier
- Aircraft: N438XJ
- Make and model: Saab 340B
- Aircraft serial: 340B438
- Aircraft time: 14,237 hours, 15,517 cycles
- System (JASC): 2430 · DC Generating System
- Part: Starter Gen
- Part number: 23080031
- Part serial: 6925
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

THE LT STARTER FAILED DURING START.  NO STARTER CUTOUT ON LEFT ENGINE, SAW SMOKE COMING OUT OF LEFT ENGINE INBOARD STARTER/GENERATOR VENT.  MAINTENANCE VERIFIED DC STARTER/GENERATOR WAS INTERNALLY BURNED OUT, CAUSING SMOKE; NO OTHER FIRE OR DAMAGE EVIDENCE IN ENGINE NOTED.  REPLACED LEFT DC STARTER/GEN P/N 23080-031, S/N ON-97381, S/N OFF-6925; ALSO REPLACED LEFT DC GCU, S/N ON-96582, S/N OFF-99700.  RAN ENGINE, ALL CHECKS ARE GOOD.
